Pure and Applied Mathematics Quarterly

Volume 17 (2021)

Number 2

Special Issue: In Honor of David Mumford

Guest Editors: Ching-Li Chai, Amnon Neeman

A method in deformation theory

Pages: 703 – 716

DOI: https://dx.doi.org/10.4310/PAMQ.2021.v17.n2.a6


Frans Oort (Department of Mathematics, University of Utrecht, The Netherlands)


We describe a method in deformation theory that David Mumford and the present author developed in 1966.


deformation theory, finite group schemes, abelian varieties, Newton polygons, automorphisms of algebraic curves

2010 Mathematics Subject Classification

13A35, 14B12, 14H37, 14K10, 14L15

Received 3 May 2019

Accepted 12 June 2019

Published 12 May 2021